Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 449, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 13, 2020, 10:18 AM EDT for 5 counties in Georgia. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2020, 10:18 AM EDT (14:18 UTC)
- Expired
- Oct 13, 2020, 1:41 PM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088
WGUS42 KFFC 131418
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1018 AM EDT Tue Oct 13 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC021-153-169-207-289-132200-
/O.NEW.KFFC.FL.W.0449.201013T1418Z-201013T2158Z/
/MACG1.1.ER.201013T0600Z.201013T1100Z.201013T1557Z.NO/
1018 AM EDT Tue Oct 13 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Ocmulgee River near Macon.
* From this morning to this afternoon.
* At 9:30 AM EDT Tuesday the stage was 18.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage late
this morning and continue falling to 7.9 feet Sunday morning.
* Impact...At 18 feet, Flood stage is reached. Minor flooding begins
along the river upstream and downstream from the gage at U.S.
Highway 80 or Martin Luther King Boulevard. Portions of the
Ocmulgee Riverwalk and agricultural lands well downstream will be
under a foot of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
SK1 follow-up statement
864
WGUS82 KFFC 131741
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Oct 13 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Ocmulgee River near Macon affecting Jones, Houston, Bibb, Monroe
and Twiggs Counties.
GAC021-153-169-207-289-131845-
/O.CAN.KFFC.FL.W.0449.000000T0000Z-201013T1741Z/
/MACG1.1.ER.700119T1309Z.700119T1309Z.700119T1310Z.NO/
141 PM EDT Tue Oct 13 2020
...The Flood Warning for the Ocmulgee River near Macon has been
cancelled...
The Flood Warning is cancelled for
the Ocmulgee River near Macon.
* At 12:30 PM EDT Tuesday the stage was 17.8 feet and falling.
* Flood stage is 18 feet.
* Forecast...The river is expected to continue falling.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 13, 7:48 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 13, 7:48 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 748 AM EDT Tue Oct 13 2020 .UPDATE... Updated for 12Z aviation discussion .PREV DISCUSSION... /Issued 348 AM EDT Tue Oct 13 2020/ SHORT TERM /Today through Wednesday/... No significant forecast concerns in the short term period. Front moving into far NW GA a little slower than forecast. Will continue to adjust winds and other parameters as needed. Showers remaining north of CWA so far. Will continue very low PoPs for SHRA-- over far northeastern counties for a few more hours. Otherwise, skies should clear from the NW quickly later this morning. Temps not too much cooler but quite a bit drier tonight and tomorrow before more significant front arrives Friday morning. SNELSON LONG TERM /Wednesday Night through Monday/... Still on track to see large lobe of the Arctic tropopause swing towards the eastern US over the weekend in response to strong cold air advection behind surface low forecast to move through the Great Lakes region. Guidance is consistent with moving cold front into the CWA late Thursday night into early Friday morning and bringing it across the region during the day on Friday. Front will have a little moisture to work with so could squeeze a light shower or two out on Thursday to Friday, though guidance isn't particularly aggressive with it. GFS and GEFS show a little accumulation, but not enough to introduce PoPs beyond a small chance in far central GA on Thursday and far NE mountains Thursday night. Bigger story will be the temperature swing with fall airmass moving in Friday into Saturday. Forecast temperatures across the CWA are 5-10 degrees below normal on Saturday with highs in the 60s and low 70s. Temperatures return back to normal ahead of the next system on Tuesday to Wednesday of next week. Lusk && .AVIATION... 12Z Update... Some MVFR cigs likely, which could briefly become IFR, thru 14Z at ATL metro airports as well as some patchy IFR cigs/vsbys thru 13Z due to radiational fog at KMCN. Otherwise VFR with clear skies expected. Sfc winds remain NW 6-10kts with some gusts to 18kts at ATL metro airports behind front before decreasing to 4-8kts after 00Z Wed then turn to NE 3-5kts after 06Z. //ATL Confidence...12Z Update... High confidence on all elements. SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 80 53 76 54 / 0 0 0 0 Atlanta 75 53 77 56 / 0 0 0 0 Blairsville 71 47 74 50 / 5 0 0 0 Cartersville 73 48 79 56 / 0 0 0 0 Columbus 83 55 82 61 / 0 0 0 0 Gainesville 76 52 75 54 / 0 0 0 0 Macon 86 56 83 58 / 0 0 0 0 Rome 75 49 81 55 / 0 0 0 0 Peachtree City 76 53 79 56 / 0 0 0 0 Vidalia 87 61 82 62 / 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Lusk AVIATION...SNELSON
Hazardous weather outlook, Oct 13, 4:00 AM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 AM EDT Tue Oct 13 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140800- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 AM EDT Tue Oct 13 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. Patchy dense fog is occurring across the area. If driving, please give plenty of distance between you and other vehicles, as encountering one of these patches may cause visibility to drop very quickly. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.